MAUDE Adverse Event Report: TORNIER INC AEQUALIS FLEX REVIVE INSERTER-EXTRACTOR HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

TORNIER INC AEQUALIS FLEX REVIVE INSERTER-EXTRACTOR HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number ARS743000
Medical Device Problem Codes Break (1069); Degraded (1153); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
The instrument broke during surgery.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Correction: please refer to h6 device code.The reported event could be confirmed since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following, the device received shows signs of extensive usage evidenced by the appearance of scratches wear marks water marks and severe discoloration.Device also has corrosion marks near the identification engravings or etching.Broken piece of the rod is stuck inside the 20 degree hole of the inserter extractor handle.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation the root cause was attributed to a combination of wear and user related issue.The failure was due to frequent and improper usage.If any further information is provided the complaint report will be updated.
 
Event or Problem Description
The instrument broke during surgery.

Brand Name
AEQUALIS FLEX REVIVE INSERTER-EXTRACTOR HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22863008
Report Number0001649390-2025-00580
Device Sequence Number7650660
Product Code LXH
UDI-Device Identifier00846832068883
UDI-Public(01)00846832068883(10)CR0218340
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberARS743000
Device Lot NumberCR0218340
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown